Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


hair loss
Feb 7, 2013

Hello I am a 62 year old white woman and have been taking Truvada, Darunavir and ritonovir for almost a year. My cd4 is 1085 my cd4% 24.7 (I was a case whereby prior to treatment my cd4% was dropping to below 14% but my cd4 was between 500 to 550 hence I started treatment as I had very low energy levels at that time.)

My problem is that I have been losing my hair for about four months and it continues to fall all the time. I have lost half my hair now and I had it cut short yesterday. I have elimiinated all the possible causes i.e.

My thyroid functiion is normal (I have hypothyroidism and take thyroxine daily and have done so for many years. My iron levels are ok. I have low folic acid and have been taking folic acid for two months but my hair is still falling out. I do not take recreational drugs, I do not smoke cigarettes or drink alcohol. I am on a healthy diet.

Please can you advise me of any information and help you can give me on this matter, I am obviously deeply concerned now as my hair continues to fall out.

I think I need to change my medication, although I do not want to take Atripla because of Sustiva. Can you suggest another combination. I take Omeprazole every day due to stomache hernia and duediinitis.

Kindly advise me as early as is convenient. I have an appointment with my doctor today and would really appreciate any input so I can decide what to do.

Thank you for your consideration of my request.

Regards,

Ruth

Response from Dr. Young

Hi Ruth and thanks for posting.

Seems like you're generally doing very well on your HIV treatment.

While there are many potential causes of hair loss, it seems that you and your care provider have attempted to address this.

It's possible that tenofovir may be a cause of your unexpected hair loss- indeed there are case reports of this in the medical literature.. If this indeed seems to be the case, and if genetic testing for the HLAB5701 marker is negative, you could consider switching the Truvada part of your regimen to an alternate NRTI combo, Epzicom.

Hope that helps, BY



Previous
Igg is236 igm is not reactive cmv with sarcoidosis
Next
Atripla, Purbac and Aspirin

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement